Alert archive / Illinois / Wind Advisories in 2008
Wind Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Apr 16, 2008, 3:22 AM CDT for 21 counties in Illinois. It took effect at Apr 16, 2008, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 3:22 AM CDT (08:22 UTC)
- In effect from
- Apr 16, 2008, 10:00 AM CDT
- Expired
- Apr 16, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
All 21 counties
Cass County, IL, Champaign County, IL, Christian County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 24 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 160822 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 322 AM CDT WED APR 16 2008 ...GUSTY WINDS EXPECTED TODAY... ILZ027>031-036>038-040>045-047>053-161230- /O.NEW.KILX.WI.Y.0006.080416T1500Z-080417T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR 322 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE REGION LATER THIS MORNING. WINDS ACROSS THE ADVISORY AREA ARE EXPECTED TO BE SUSTAINED FROM 20 TO 25 MPH BY LATE MORNING WITH GUSTS TO 40 MPH. SUSTAINED WINDS WILL INCREASE TO 25 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. $$ BAK/HJS
4 follow-up statements
000 WWUS73 KILX 161240 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 740 AM CDT WED APR 16 2008 ...GUSTY WINDS EXPECTED TODAY... ILZ027>031-036>038-040>045-047>053-161645- /O.CON.KILX.WI.Y.0006.080416T1500Z-080417T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR 740 AM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE REGION LATER THIS MORNING. WINDS ACROSS THE ADVISORY AREA ARE EXPECTED TO BE SUSTAINED FROM 20 TO 25 MPH BY LATE MORNING WITH GUSTS TO 40 MPH. SUSTAINED WINDS WILL INCREASE TO 25 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. $$ BAK
000 WWUS73 KILX 161545 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT WED APR 16 2008 ...GUSTY WINDS EXPECTED TODAY... ILZ027>031-036>038-040>045-047>053-162200- /O.CON.KILX.WI.Y.0006.000000T0000Z-080417T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR 1045 AM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE REGION TODAY. WINDS ACROSS THE ADVISORY AREA ARE EXPECTED TO INCREASE TO 25 TO 30 MPH IN THE AFTERNOON WITH GUSTS TO NEAR 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. $$
000 WWUS73 KILX 162016 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 316 PM CDT WED APR 16 2008 ...STRONG WINDS SHOULD BEGIN TO DIMINISH EARLY THIS EVENING... .STRONG HIGH PRESSURE OVER THE SOUTHEAST U.S. IN COMBINATION WITH A COLD FRONT SLOWLY APPROACHING FROM THE PLAINS...IS PRODUCING CONDITIONS FAVORABLY FOR STRONG WINDS. AS THE HIGH PRESSURE SYSTEM PUSHES EAST THIS EVENING...WINDS WILL BE DECREASING AFTER 6 PM. ILZ027>031-036>038-040>045-047>053-170000- /O.CON.KILX.WI.Y.0006.000000T0000Z-080417T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR 316 PM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS AROUND 45 MPH WILL DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. $$ BARKER
000 WWUS73 KILX 170005 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 705 PM CDT WED APR 16 2008 ILZ027>031-036>038-040>045-047>053-170115- /O.EXP.KILX.WI.Y.0006.000000T0000Z-080417T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR 705 PM CDT WED APR 16 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO SLOWLY SUBSIDE THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 16, 12:01 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 16, 12:01 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1201 AM CDT WED APR 16 2008 .DISCUSSION... ISSUED 834 PM CDT TUE APR 15 2008 CLEAR SKIES AND STEADY SOUTH WINDS HAVE PREVAILED THIS EVENING...AND WILL CONTINUE TO PREVAIL OVERNIGHT. MAY BUMP UP MIN TEMPERATURE IN THE FORECAST GRIDS BY A DEGREE OR TWO DUE TO CONTINUED BOUNDARY LAYER MIXING AND LIMITED LOWER ATMOSPHERIC DE-COUPLING...BUT NO CHANGES BIG ENOUGH TO AFFECT THE ZONE FORECAST WORDING. 04 && .AVIATION... ISSUED 1201 AM CDT WED APR 16 2008 VFR CONDITIONS WILL CONTINUE THROUGH 06Z THU. HIGH PRESSURE OVER THE APPALACHIANS COMBINED WITH A COLD FRONT OVER THE NORTHWEST PLAINS WILL CONTINUE TO RESULT IN A TIGHT SOUTHERLY PRESSURE GRADIENT OVER ILLINOIS THROUGH 00Z THU. EXPECT INITIAL WIND SPEEDS 10-15 KT TO INCREASE TO 20-25 KT AFTER 15Z WED...WITH GUSTS ABOVE 35 KT AT TIMES. RADAR AND PROFILER DATA SUPPORT CONTINUING LLWS IN THE TAFS THROUGH WEDNESDAY MORNING...ESPECIALLY CONSIDERING THAT THE INTIAL SURFACE WINDS ARE A BIT LIGHTER THAN THE PREVIOUS FORECAST. THE WESTERN PLAINS COLD FRONT WILL PROGRESS TO EASTERN IOWA BY 06Z THU AS THE APPALACHIAN HIGH MOVES AND WEAKENS. SURFACE WINDS WILL THEREFORE DECREASE AFTER 00Z THU TO AROUND 10 KT. MID/HIGH CLOUDS AHEAD OF THE COLD FRONT WILL SPREAD INTO ILLINOIS AFTER 00Z THU... BUT ANY ASSOCIATED PRECIPITATION OR LOWER CEILINGS WILL HOLD OFF UNTIL AFTER 06Z. 04 && .PREV DISCUSSION... ISSUED 300 PM CDT TUE APR 15 2008 MAIN CONCERNS THIS PACKAGE REVOLVE AROUND THE SYSTEM FCST TO SLOWLY MOVE ACROSS THE AREA LATE THIS WEEK AND INTO THIS WEEKEND. FCST TEMPS THROUGH THIS PERIOD ARE ALSO AN ISSUE. THEN ANOTHER SYSTEM IS FCST TO MOVE INTO THE AREA NEXT MONDAY AND TUE...IN THE EXTENDED PERIOD. MODELS AGREE WELL BUT ONLY THROUGH ABOUT THUR MORNING. THEN IT IS HARD TO FIND TWO MODELS WITH ANY AGREEMENT ON THE SFC...EVEN WITH THE UPPER LVL PATTERN SIMILAR IN MOST MODELS. ABOUT THE ONLY THING THEY AGREE ON IS THAT IT IS GOING TO RAIN DURING THE THURSDAY NIGHT THROUGH FRIDAY PERIOD. MODEL DIFFERENCES ON THE SFC FEATURES ARE WITH THE TIMING AND LOCATION OF THE SFC LOW TRACK. AT 84HRS THE MODELS DO SEEM TO COME MORE INTO AGREEMENT...BUT PRIOR TO AND AFTER THIS TIME...LOCATION DIFFERENCES BECOME GREATER. DUE TO THE DEGREE OF UNCERTAINTY IN LOCATION AND TIMING...CONFIDENCE IS LOW AND WILL FIND A BLEND...WHICH SEEMS TO BE SOMEWHERE BETWEEN THE ECMWF/GFS/CANADIAN. THE NAM/SREF/AND DGEX AT TIMES APPEAR TO BE OUTLIERS. THE NORTHERN TRACK IN THE GFS SEEMS TO BE AN OUTLIER AS WELL...THOUGH THE SPEED APPEARS OK. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT DRY AND WINDY WEATHER WILL CONT THOUGH TOMORROW NIGHT AS RIDGING PUSHES EAST AND THE DEVELOPING TROUGH PUSHES INTO THE PLAINS. GRADIENT WILL ALSO TIGHTEN OVER THE CWA TOMORROW...MORE SO THAN TODAY. THE FRONT WILL MOVE INTO THE AREA ON THURSDAY AND BRING CHCS OF PCPN. MOST OF THE PCPN WILL BE NORTH OF THE FRONT IN OUR NORTHWESTERN SECTIONS. SO WILL HAVE HIGH POPS IN THE NORTHWEST AND LOWER TOWARD THE SOUTHEAST. CHANCES INCREASE THUR NIGHT WITH A SIMILAR GRADIENT ACROSS THE AREA SINCE THE FRONT WILL BE SLOW TO MOVE INTO THE AREA IN RESPONSE TO A DEVELOPING SFC LOW IN THE SOUTHERN PLAINS ON THE TAIL END OF THE FRONT. POPS WILL BE LIKELY ACRS THE WHOLE AREA FRIDAY AS THE SFC LOW MOVES ACROSS THE REGION. APPEARS THE TRACK WILL BE SOMEWHERE ACRS THE SOUTHERN HALF OF IL. THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS PERIOD WITH GOOD DYNAMICS...THOUGH MOISTURE WILL LIKELY BE LIMITED AND NOT VERY FAVORABLE FOR SEVERE WEATHER AT THIS TIME. PCPN WILL CONT FRI NIGHT...BUT MORE AS SHOWERS AND ISOLATED THUNDERSTORMS AS THE LOW BEGINS TO PULL AWAY FROM THE AREA. POPS WILL ALSO BE LOWER. TEMPS WILL REMAIN WARM FIRST COUPLE OF DAYS BUT THEN BE COOLER WITH LOTS OF CLOUDS AND PCPN FOR FRI. LONG TERM...SATURDAY THROUGH TUESDAY AFTER A CHC OF RAIN DURING THE DAY SATURDAY...THE SYSTEM WILL MOVE OUT AND ALLOW DRY WEATHER TO RETURN FOR THE REST OF THE WEEKEND. HOWEVER...THIS COULD BE SHORT LIVED AS A LARGE UPPER LEVEL TROUGH DEVELOPS IN THE WESTERN US AND ALLOWS A LONG PERIOD OF SOUTHWESTERLY WINDS AND THE POTENTIAL OF A SERIES OF SHORT WAVES MOVING UP INTO THE AREA FOR MON AND TUE. THE FIRST WAVE WOULD AFFECT THE CWA MON NIGHT AND TUE BUT THERE WILL BE A LARGE DEGREE OF UNCERTAINTY AND WILL KEEP POPS AT 30PCT. TEMPS WILL REMAIN WARM THROUGH THE PERIOD AS WELL AND COULD POTENTIALLY BE MUCH WARMER LATE IN THE PERIOD...BUT WILL TEMPER IT FOR NOW AND WAIT FOR MORE MODEL RUNS. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 15, 3:17 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT TUE APR 15 2008 ILZ027>031-036-037-040-041-047-049-050-161100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 317 PM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHERLY WINDS ARE EXPECTED ON WEDNESDAY...WITH GUSTS BETWEEN 30 AND 35 MPH AT TIMES. AN APPROACHING STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061-161100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 317 PM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHERLY WINDS ARE EXPECTED ON WEDNESDAY...WITH GUSTS BETWEEN 30 AND 35 MPH AT TIMES. AN APPROACHING STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-161100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 317 PM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT FLOODING WILL CONTINUE ALONG THE LITTLE WABASH AND WABASH RIVERS FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHERLY WINDS ARE EXPECTED ON WEDNESDAY...WITH GUSTS BETWEEN 25 AND 30 MPH AT TIMES. AN APPROACHING STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Wind Advisories in Illinois, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.